Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 31, 2014, 8:16 PM MDT for Morrill County, Scotts Bluff County, Sioux County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2014, 8:16 PM MDT (02:16 UTC)
- Expired
- May 31, 2014, 8:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 136 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:29 PM MDT | HAIL 0.5 | 9 N Minatare, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS55 KCYS 010216
SVRCYS
NEC123-157-165-010245-
/O.NEW.KCYS.SV.W.0034.140601T0216Z-140601T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
816 PM MDT SAT MAY 31 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
EXTREME SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 845 PM MDT
* AT 813 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GERING...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WESTERN NEBRASKA REGIONAL AIRPORT...MINATARE...LAKE MINATARE
CAMPGROUND...LAKE MINATARE AND MELBETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4207 10349 4184 10326 4173 10365 4186 10376
TIME...MOT...LOC 0216Z 235DEG 23KT 4182 10363
HAIL...1.00IN
WIND...60MPH
$$
MAZUR1 follow-up statement
585
WWUS55 KCYS 010231
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
831 PM MDT SAT MAY 31 2014
NEC123-010241-
/O.CAN.KCYS.SV.W.0034.000000T0000Z-140601T0245Z/
MORRILL NE-
831 PM MDT SAT MAY 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORRILL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 4187 10352 4197 10363 4207 10349 4198 10339
4194 10336 4191 10336
TIME...MOT...LOC 0231Z 229DEG 29KT 4198 10347
$$
NEC157-165-010245-
/O.CON.KCYS.SV.W.0034.000000T0000Z-140601T0245Z/
SCOTTS BLUFF NE-SIOUX NE-
831 PM MDT SAT MAY 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN SIOUX AND NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 845
PM MDT...
AT 828 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
MINATARE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN SCOTTS BLUFF AND EXTREME
SOUTHEASTERN SIOUX COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4187 10352 4197 10363 4207 10349 4198 10339
4194 10336 4191 10336
TIME...MOT...LOC 0231Z 229DEG 29KT 4198 10347
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:06 PM MDT, 10 minutes earlier.
Area forecast discussion, May 31, 8:06 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 806 PM MDT SAT MAY 31 2014 .UPDATE... ISSUED AT 753 PM MDT SAT MAY 31 2014 ASIDE FROM A FEW REMAINING THUNDERSTORMS...CONVECTION HAS WANED AS IT HAS SHIFTED EAST OVER THE PAST FEW HOURS. SO HAVE OPTED TO CANX THE SEVERE THUNDERSTORM WATCH PREVIOUSLY ISSUED FOR THE SOUTHEAST WYOMING PLAINS AS WELL AS SIOUX AND SCOTTS BLUFF COUNTIES IN NEBRASKA. A FEW THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE WESTERN NEBRASKA PANHANDLE FOR THE NEXT FEW HOURS. A FEW OF THESE THUNDERSTORMS MAY PRODUCE SMALL AND A BRIEF PERIOD OF HEAVY RAIN. THERE IS A GAP AFTER THIS INITIAL BAND OF CONVECTION...WITH PERHAPS SOME LIGHT SHOWER ACTIVITY MOVING IN FROM THE WEST LATER TONIGHT. UPDATE ISSUED AT 505 PM MDT SAT MAY 31 2014 CONVECTION IS GETTING TOGETHER LATE THIS AFTERNOON. WE HAVE ISSUED A SEVERE WEATHER WATCH FOR OUR NORTHERN COUNTIES THROUGH 11 PM THIS EVENING. UPDATES HAVE BEEN SENT. && .SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY NIGHT) ISSUED AT 300 PM MDT SAT MAY 31 2014 SEVERE POTENTIAL FOR THIS AFTN AND EVENING IS STILL UNCERTAIN...MAINLY DUE TO THE MARGINAL FLOW ALOFT AND DEEP LAYER SHEAR. SPC MESOANALYSIS SHOWS GOOD INSTABILITY WITH MLCAPES OF 1000-1500 J/KG ALONG AND EAST OF THE LARAMIE RANGE. HOWEVER...BULK SHEAR OF 25-30 KTS IS STILL RATHER MARGINAL TO GET STORMS MORE ORGANIZED INTO SUPERCELLS. A FEW CELLS HAVE DEVELOPED IN THE CHUGWATER AREA OVER THE PAST HOUR AND HAVE NOT REALLY STRENGTHENED AS IT PUSHED OVER THE PLAINS. MODELS DO INDICATE THAT THE BULK SHEAR INCREASES TO 35-40 KTS BY AROUND 00Z AS THE UPPER TROUGH PUSHES INTO WESTERN WY. STRONGEST FORCING FOR ASCENT FROM THE TROUGH IS GENERALLY ACROSS THE NORTHERN COUNTIES. THE HRRR MODEL SHOWS INITIALLY DISCRETE CELLS OVER PLATTE AND CONVERSE COUNTIES LATE THIS AFTN THAT MERGE INTO A LINE/MULTICELL CLUSTER OVER THE NORTHERN NEBRASKA PANHANDLE. WILL MAINTAIN THE SVR WORDING WITH LARGE HAIL IN THE GRIDS SINCE CONDITIONS ARE BECOMING MORE FAVORABLE BY THIS EVENING. UPPER TROUGH PUSHES ACROSS WY OVERNIGHT WITH THE TROUGH AXIS OVER THE NEBRASKA PANHANDLE BY SUN AFTN. SFC FRONT ASSOCIATED WITH THE UPPER TROUGH IS PROGGED TO HAVE MOVED OVER MUCH OF THE CWA BY 18Z SUN WITH BOUNDARY LAYER FLOW TURNING WEST TO NORTHWEST. THE DRIER AIRMASS BEHIND THE FRONT COMBINED WITH LARGE SCALE SUBSIDENCE SHOULD LIMIT STORM COVERAGE COMPARED TO THIS AFTN. THERE IS SOME DISAGREEMENT ON HOW MOIST IT WILL BE OVER THE PANHANDLE IN THE POST FRONTAL AIRMASS...WITH THE GFS SHOWING DEWPOINTS IN THE 40S AND THE MORE MOIST NAM IN THE MID 50S. TEND TO THINK THAT THE STRONGEST STORMS WILL BE EAST OF THE CWA IN THIS PATTERN...HOWEVER WILL HAVE TO WATCH FAR EASTERN ZONES SINCE WINDS ALOFT ARE STRONGER AND BULK SHEAR ARE 40-45 KTS. SPC HAS MUCH OF THE PANHANDLE IN A SLIGHT RISK FOR TOMORROW. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 300 PM MDT SAT MAY 31 2014 UPPER LEVEL RIDGING CONTINUING TO BE FORECAST TO MOVE INTO WESTERN WYOMING MONDAY. FOR THE MOST PART...MONDAY LOOKS TO BE OUR DRIEST DAY. LATEST NAM/WRF IS SHOWING SOME POPS DOWN OVER THE SOUTHERN PANHANDLE MONDAY EVENING. DO THINK FOR THE MOST PART THOUGH THAT EVERYONE WILL BE DRY. TUESDAY CONTINUES TO SHOW AN INCREASED THREAT FOR SEVERE THUNDERSTORMS AS THE UPPER RIDGE MOVES EAST AND A STRONG SHORTWAVE MOVES INTO SOUTHWEST WYOMING. LOW LEVEL SOUTHEASTERLY WINDS IN THE PANHANDLE WITH LOW LEVEL POOLING OF MOISTURE TUESDAY MORNING. AFTER 18Z...GFS SHOWING AN 80 TO 85KT JET TO MOVE THROUGH SOUTHERN WYOMING...WITH MUCH OF OUR NORTHERN COUNTIES IN THE FAVORABLE LFQ OF THE JET. SHORTWAVE MOVES THROUGH DURING THE HEAT OF THE DAY. FAVORABLE SHEAR FOR LARGE HAIL ACROSS CONVERSE...NIOBRARA COUNTIES IN EAST CENTRAL WYOMING AND THE NORTHERN PANHANDLE. SINCE IT HAS BEEN SHOWING THIS SETUP FOR SEVERAL DAYS NOW...WENT AHEAD AND ADDED SEVERE THUNDERSTORMS INTO THE FORECAST FOR TUESDAY AFTERNOON/EARLY EVENING. ANOTHER WEAK SHORTWAVE FOR WEDNESDAY SHOULD KEEP SOME LOW CHANCE POPS. SEVERE CHANCES SHOULD BE MINIMAL AS JET SAGS SOUTH INTO SOUTHERN COLORADO...BUT WE WILL NEED TO WATCH. STRONGER SHORTWAVE LOOKS TO MOVE THROUGH THE AREA FRIDAY INTO SATURDAY. BOTH THE GFS AND ECMWF VERY SIMILAR ON WHERE POPS ARE EXPECTED TO BREAK OUT FRIDAY EVENING. COULD BE OUR NEXT SEVERE THUNDERSTORM CHANCE AT THAT TIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON) ISSUED AT 505 PM MDT SAT MAY 31 2014 CONVECTION BECOMING STRONG THIS AFTERNOON FOR AIRPORTS EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AND AFTER 23Z FOR OUR NEBRASKA PANHANDLE AIRPORTS. SOME QUESTION ON CAPPING STILL INHIBITING CONVECTION OVER THE SOUTHERN PANHANDLE AND LATEST HRRR FORECAST SUGGESTS THAT KSNY AND MAYBE KBFF WILL STAY DRY. WILL GO WITH A CHANCE AND ADDED VCTS TO THESE TAFS. SHOULD NOT SEE THE WIDESPREAD STRATUS THAT WE SAW THIS MORNING FOR SUNDAY MORNING AS WINDS TURN MORE WESTERLY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON/EVENING. SOME STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WITH STRONG WINDS AND LARGE HAIL. && .FIRE WEATHER... ISSUED AT 300 PM MDT SAT MAY 31 2014 MINIMAL FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. A MOIST AIRMASS IN PLACE THIS AFTERNOON...ESPECIALLY TO THE EAST OF THE LARAMIE RANGE WHERE SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. A FRONT WILL PASS OVER THE REGION ON SUN MORNING WITH DRIER CONDITIONS BEHIND IT ALONG WITH BREEZY WEST WINDS. MINIMUM AFTERNOON HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT FOR AREAS TO THE WEST OF THE LARAMIE RANGE BY EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...HAHN SHORT TERM...FINCH LONG TERM...CLAYCOMB AVIATION...CLAYCOMB FIRE WEATHER...FINCH
Hazardous weather outlook, May 31, 10:43 AM MDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT SAT MAY 31 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 011645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1043 AM MDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM INITIALLY OVER THE LARAMIE RANGE EARLY THIS AFTERNOON THEN MOVE EAST OVER THE PLAINS DURING THE REST OF THE AFTERNOON INTO THIS EVENING. A FEW STRONG OR SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN FOR MOST DAYS THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>116-011645- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 1043 AM MDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. NO SEVERE STORMS ARE ANTICIPATED HOWEVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Special weather statement, May 31, 6:14 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 614 PM MDT SAT MAY 31 2014 NEZ003-019-095-096-WYZ108-010100- BOX BUTTE NE-GOSHEN COUNTY WY-NORTH SIOUX NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 614 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...EASTERN GOSHEN...NORTHWESTERN SCOTTS BLUFF AND SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 700 PM MDT... AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF TORRINGTON TO STEGALL...AND MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MITCHELL... LAKE ALICE... WATSON RANCH... AGATE FOSSIL BEDS NATIONAL MONUMENT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4253 10376 4205 10328 4183 10394 4215 10431 TIME...MOT...LOC 0014Z 235DEG 30KT 4216 10416 4191 10385 MAZUR
Local storm report, May 31, 6:48 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT SAT MAY 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL DULL CENTER 43.41N 104.96W
05/31/2014 E1.00 INCH CONVERSE WY CO-OP OBSERVER
MOSTLY DIME SIZED. A FEW QUARTER.
&&
HAMMERSpecial weather statement, May 31, 7:01 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT SAT MAY 31 2014 NEZ002-003-019-096-010145- BOX BUTTE NE-DAWES NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 701 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...EXTREME NORTHEASTERN SCOTTS BLUFF...SOUTHERN DAWES AND BOX BUTTE COUNTIES UNTIL 745 PM MDT... AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF WATSON RANCH...OR 21 MILES NORTH OF SCOTTSBLUFF...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KILPATRICK LAKE... HEMINGFORD... BEREA... && LAT...LON 4253 10308 4216 10282 4200 10353 4225 10374 TIME...MOT...LOC 0101Z 246DEG 30KT 4216 10350 MAZUR
Special weather statement, May 31, 7:09 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 709 PM MDT SAT MAY 31 2014 WYZ102-010145- NIOBRARA COUNTY WY- 709 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL 745 PM MDT... AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF DULL CENTER...OR 44 MILES WEST OF EDGEMONT...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4344 10440 4327 10469 4336 10482 4350 10481 TIME...MOT...LOC 0109Z 288DEG 8KT 4342 10468 HAMMER
Special weather statement, May 31, 8:06 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 806 PM MDT SAT MAY 31 2014 NEZ019-021-096-010245- MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 806 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SIOUX... EASTERN SCOTTS BLUFF AND EXTREME WESTERN MORRILL COUNTIES UNTIL 845 PM MDT... AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCOTTS BLUFF NATIONAL MONUMENT...OR 7 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SCOTTSBLUFF... SCOTTS BLUFF NATIONAL MONUMENT... GERING... WESTERN NEBRASKA REGIONAL AIRPORT... MINATARE... LAKE MINATARE CAMPGROUND... MELBETA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4206 10356 4183 10328 4170 10371 4180 10384 TIME...MOT...LOC 0206Z 228DEG 20KT 4179 10372 MAZUR
Local storm report, May 31, 8:14 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT SAT MAY 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL GERING 41.83N 103.67W
05/31/2014 M1.00 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:14 PM MDT | Special Weather Statement | CYS | Sioux | 46 min |
| May 31, 7:01 PM MDT | Special Weather Statement | CYS | Box Butte | 44 min |
| May 31, 8:06 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 39 min |
| May 31, 8:31 PM MDT | Special Weather Statement | CYS | Cheyenne | 59 min |
| May 31, 8:39 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Scotts Bluff, Sioux | 36 min |
| May 31, 8:47 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 28 min |
| May 31, 9:17 PM MDT | Special Weather Statement | CYS | Box Butte | 28 min |
| Jun 1, 3:49 AM MDT | Special Weather Statement | CYS | Morrill | 56 min |
| Jun 1, 4:42 AM MDT | Special Weather Statement | CYS | Morrill | 33 min |
| Jun 1, 4:52 AM MDT | Special Weather Statement | CYS | Box Butte | 38 min |
| Jun 1, 5:36 AM MDT | Special Weather Statement | CYS | Box Butte | 54 min |
| Jun 1, 5:45 AM MDT | Areal Flood Advisory | CYS | Box Butte | 3 hr |
| Jun 1, 6:24 AM MDT | Special Weather Statement | CYS | Morrill | 66 min |
| Jun 1, 6:26 AM MDT | Special Weather Statement | CYS | Cheyenne | 64 min |
| Jun 1, 6:35 AM MDT | Special Weather Statement | CYS | Box Butte | 55 min |
| Jun 1, 7:29 AM MDT | Special Weather Statement | CYS | Morrill | 31 min |
| Jun 1, 11:32 AM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Jun 1, 3:35 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 25 min |
| Jun 1, 3:41 PM MDT | Special Weather Statement | CYS | Sioux | 49 min |
| Jun 1, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Morrill, Scotts Bluff, Sioux | 49 min |
| Jun 1, 4:41 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff | 49 min |
| Jun 1, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball, Morrill | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.